Ask a doctor

Using Latisse for Thinning Temple Hair, Are There Still Side Effects For Eyes?

Hi there i have recently been prescribed latisse/lumigan 'off label' for thinning hair temples I have read of the side effects of latisse in darkening the iris of the eye and i am worried about this happening. Is there any possible way that by applying latisse to temples of the head that it could be absorbed into the blood stream and travel to the eye and then could possibly darken it. I love my blue eyes and im terrified of anything darkening them or changing their colour. Help!

Doctor Answers (5)

Latisse in scalp

+1

Latisse promotes hair growth in areas with active hair growth. This includes eyelashes, eyebrows and apparently even the scalp. Keep in mind it is only FDA approved for the eyelids but has been used in these other areas with success. In the eye area, change in eye color is rare and happens gradually when the medicine is applied directly to the eyeball. If applied far from the eye, the iris color will not change


Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 1 review

Latisse

+1

No, there is no real chance of Latisse affecting the eyes if applied to the temple area.  I would not worry about that.

 

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 12 reviews

Latisse Does not Darken Eye Color

+1

There is no evidence to suggest that Latisse will change your eye color. Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation changes. So there is no possibility of Latisse entering your blood stream and affecting your eye color. There are currently studies underway to see if Latisse is effective for restoring growth of scalp hair but FDA approval is still years away.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Latisse for hair loss

+1

Dear kol14 from Scotland: Latisse [Bimatoprost] is not FDA-approved for scalp hair loss. I am not aware of any scientific reference for such indication!! If the case is AndroGenetic Alopecia, topical Minoxidil 2-5% would be a better option. But, to answer your question, Bimatoprost on the scalp should have no effect on your eye color.

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

Latisse will not effect your iris color

+1

Latisse can rarely cause a change in iris color if it is placed directly in the eye.  Even when it is placed on the eyelashes (rather than in the eye) a change in iris color would be very rare.  If you use the product, off label, and place it on your scalp it will have no effect on your eyes.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.